MAUDE Adverse Event Report: SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; INTRAVASCULAR DIAGNOSTIC CATHETER

SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; INTRAVASCULAR DIAGNOSTIC CATHETER
Catalog Number SPS-21120-35
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection of the returned device noted buckling of the distal portion of the catheter which is consistent with the report that the device was advanced against resistance into an area of vasospasm.The device instructions for use includes the following: "caution: do not advance or torque the system against resistance.If the cause of resistance cannot be determined, carefully withdraw catheter.".
 
Event or Problem Description
The physician was planning to use a surefire precision infusion system to perform a lower lobe kidney embolization through the renal artery.The physician tracked out to the desired location with a boston scientific renegade stc microcatheter and fathom 016 guide wire.The renegade microcatheter was removed and exchanged for the surefire precision infusion system which was tracked over the guidewire.When the surefire precision infusion system exited the guide catheter, arterial vasospasm was encountered.The physician attempted to advance the surefire precision infusion system through the area of vasospasm.This resulted in dissection of the vessel.Physician intervention was required to stop the bleeding and remove thrombosis from the artery.The patient was admitted to the hospital overnight for monitoring and released the following day.

Brand Name
SUREFIRE PRECISION INFUSION SYSTEM
Common Device Name
INTRAVASCULAR DIAGNOSTIC CATHETER
Manufacturer (Section D)
SUREFIRE MEDICAL, INC.
6272 w. 91st avenue
westminster CO 80031
MDR Report Key6645256
Report Number3010909876-2017-00001
Device Sequence Number13676068
Product Code DQO
UDI-Device Identifier00857136004088
UDI-Public00857136004088
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K143588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2018
Device Catalogue NumberSPS-21120-35
Device Lot Number161118A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;